Alert archive / Kansas / Flash Flood Watches in 2018
Flash Flood Watch 1, NWS Dodge City, KS
NWS Dodge City, KS issued this flash flood watch at Jun 18, 2018, 11:59 AM CDT for 5 counties in Kansas. It took effect at Jun 19, 2018, 7:00 PM CDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Jun 18, 2018, 11:59 AM CDT (16:59 UTC)
- In effect from
- Jun 19, 2018, 7:00 PM CDT
- Expired
- Jun 20, 2018, 3:18 AM CDT
- In force
- 8 hr
- Issued by
- NWS Dodge City, KS
- Flood severity
- None
Counties Ellis County, KS, Lane County, KS, Ness County, KS, Scott County, KS, Trego County, KS
The radar
The Dodge City radar (KDDC), 100 km from the middle of the area, began a volume at 17:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 5.0 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 764 J/kg
- Mixed-layer CIN
- -103 J/kg
- Mixed-layer LCL
- 950 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 52 m²/s²
- 0-3 km storm-relative helicity
- 94 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
287 WGUS63 KDDC 181659 FFADDC URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Dodge City KS 1159 AM CDT Mon Jun 18 2018 ...Heavy rains possible along the I-70 corridor Tuesday night... KSZ030-031-191200- /O.NEW.KDDC.FF.A.0001.180620T0000Z-180620T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Trego-Ellis- Including the cities of Wakeeney, Pheifer, and Hays 1159 AM CDT Mon Jun 18 2018 ...FLASH FLOOD WATCH IN EFFECT FROM TUESDAY EVENING THROUGH WEDNESDAY MORNING... The National Weather Service in Dodge City has issued a * Flash Flood Watch for portions of central Kansas and west central Kansas...including the following in central ... Kansas...Ellis. in west central Kansas...Trego. * From Tuesday evening through Wednesday morning * Forecast rain amounts of 1-3 inches with locally higher amounts will be possible. This will combine with an already saturated ground to increase the chances of flash flooding. * Impacts will be the possibility of flooded roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a very dangerous situation. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$
3 follow-up statements
778 WGUS63 KDDC 190831 FFADDC Flood Watch National Weather Service Dodge City KS 331 AM CDT Tue Jun 19 2018 ...Heavy rains possible along the I-70 corridor tonight... KSZ030-031-192015- /O.CON.KDDC.FF.A.0001.180620T0000Z-180620T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Trego-Ellis- Including the cities of Wakeeney, Pheifer, and Hays 331 AM CDT Tue Jun 19 2018 ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH WEDNESDAY MORNING... The Flash Flood Watch continues for * Portions of central Kansas and west central Kansas...including the following in central ...Kansas...Ellis. in west central Kansas...Trego. * From this evening through Wednesday morning * Forecast rain amounts of 1-3 inches with locally higher amounts will be possible. This will combine with an already saturated ground to increase the chances of flash flooding. * Impacts will be the possibility of flooded roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a very dangerous situation. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$
409 WGUS63 KDDC 191347 FFADDC URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Dodge City KS 847 AM CDT Tue Jun 19 2018 ...Heavy rains possible along and south of the I-70 corridor tonight... KSZ043>045-201200- /O.EXA.KDDC.FF.A.0001.180620T0000Z-180620T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Scott-Lane-Ness- Including the cities of Scott City, Scott State Lake, Dighton, and Ness City 847 AM CDT Tue Jun 19 2018 ...FLASH FLOOD WATCH IN EFFECT FROM 7 PM CDT THIS EVENING THROUGH WEDNESDAY MORNING... The National Weather Service in Dodge City has expanded the * Flash Flood Watch to include a portion of west central Kansas...including the following Lane...Ness and ...Scott. * From 7 PM CDT this evening through Wednesday morning * Forecast rain amounts of 1-3 inches in a short amount of time with locally higher amounts will be possible. * Impacts will be the possibility of flooded roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a very dangerous situation. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ KSZ030-031-201200- /O.CON.KDDC.FF.A.0001.180620T0000Z-180620T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Trego-Ellis- Including the cities of Wakeeney, Pheifer, and Hays 847 AM CDT Tue Jun 19 2018 ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 7 PM CDT THIS EVENING THROUGH WEDNESDAY MORNING... The Flash Flood Watch continues for * Portions of central Kansas and west central Kansas...including the following in central ...Kansas...Ellis. in west central Kansas...Trego. * From 7 PM CDT this evening through Wednesday morning * Forecast rain amounts of 1-3 inches with locally higher amounts will be possible. This will combine with an already saturated ground to increase the chances of flash flooding. * Impacts will be the possibility of flooded roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a very dangerous situation. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$
169 WGUS63 KDDC 200818 FFADDC Flood Watch National Weather Service Dodge City KS 318 AM CDT Wed Jun 20 2018 KSZ030-031-043>045-200930- /O.CAN.KDDC.FF.A.0001.000000T0000Z-180620T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Trego-Ellis-Scott-Lane-Ness- Including the cities of Wakeeney, Pheifer, Hays, Scott City, Scott State Lake, Dighton, and Ness City 318 AM CDT Wed Jun 20 2018 ...FLASH FLOOD WATCH IS CANCELLED... The Flash Flood Watch for portions of central Kansas and west central Kansas has been cancelled. $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this flash flood watch went out at Jun 18, 5:35 AM CDT, 6 hours 24 minutes earlier.
Area forecast discussion, Jun 18, 5:35 AM CDT, 6 hours 24 minutes before
Area Forecast Discussion National Weather Service Dodge City KS 535 AM CDT Mon Jun 18 2018 ...Updated aviation section... .SHORT TERM...(Today and tonight) Issued at 314 AM CDT Mon Jun 18 2018 An upper level low will be found above the Intermountain west over the short term period with a large upper level ridge over the eastern United States. Meanwhile, a frontal boundary will generally be found across southern Nebraska and northwest Kansas at the surface. A trough of low pressure will also extend southward along the KS/Co border this morning, shifting eastward as the day progresses. A few isolated thunderstorms will be possible across south central Kansas late this afternoon into this evening across south central Kansas. There will also be a chance of thunderstorms across northwest Kansas and long the I-70 corridor during the evening hours. Otherwise expect mostly clear skies across far western Kansas through tonight with increase cloudiness this afternoon into the overnight period the farther east you go. Winds through the short term period will generally be from the south to southwest. As for temperatures, highs today look to reach into the lower 90s with lows tonight ranging from the upper 60s along the KS/Co border to low 70s across central and south central Kansas. .LONG TERM...(Tuesday through Sunday) Issued at 314 AM CDT Mon Jun 18 2018 The upper level low mentioned in the short term period will slowly glide southeast into the Northern Rockies Tuesday then the Plains Wednesday. The frontal boundary at the surface will slowly ooze southward as this upper level low approaches then be pushed through the area as a cold Front Wednesday. Precipitation chances look to be the best Tuesday night into Wednesday, first across far western Kansas Tuesday afternoon sliding eastward into Wednesday. Precipitation chances will then be confined across central Kansas Wednesday night. Otherwise, expect partly to mostly cloudy skies. As of now, the most precipitation looks to be across northern Kansas with lesser amounts as you head south. The strongest storms will be capable of producing hail over an inch and winds over 60 mph as well as frequent lightning and heavy rain. The remainder of the long term period looks dry. However, a few afternoon thunderstorms can not be ruled out. As for temperatures, highs will be in the low 90s Tuesday with 80s Wednesday through Friday. Low to mid 90s then return as we head into the weekend. Lows will generally be in the 60s with the exception of far western and west central Kansas where upper 50s will be possible. && .AVIATION...(For the 12Z TAFS through 12Z Tuesday morning) Issued at 531 AM CDT Mon Jun 18 2018 VFR conditions will prevail today with some mid level cloudiness this morning. Winds will be from the south over the next couple of hours shifting to the south southwest and increasing in speed. && .PRELIMINARY POINT TEMPS/POPS... DDC 94 71 92 65 / 20 20 20 70 GCK 93 69 93 63 / 10 10 30 70 EHA 93 67 92 63 / 10 10 20 50 LBL 93 70 93 65 / 10 10 20 60 HYS 95 71 91 65 / 30 40 40 80 P28 93 73 92 69 / 20 30 10 40 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Hovorka_42 LONG TERM...Hovorka_42 AVIATION...Hovorka_42
Hazardous weather outlook, Jun 18, 3:31 AM CDT, 8 hours 28 minutes before
Hazardous Weather Outlook National Weather Service Dodge City KS 331 AM CDT Mon Jun 18 2018 KSZ030-031-043>046-061>066-074>081-084>090-190845- Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 331 AM CDT Mon Jun 18 2018 /231 AM MDT Mon Jun 18 2018/ This hazardous weather outlook is for portions of central...south central...southwest and west central Kansas. .DAY ONE...Today and tonight. Day 1 Discussion ---------------- A slight chance of thunderstorms will be possible across central Kansas and along the I-70 corridor this evening. These storms are not expected to become severe at this time. However, the strongest storms will be capable of producing small hail and winds around 50 mph. Day 1 Hazards ------------- * Lightning: Limited risk * Excessive heat: Limited risk .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Days 2-7 Discussion ------------------- Scattered thunderstorms will be possible Tuesday afternoon through Wednesday night. A few of these storms may become severe with hail over an inch and winds over 60 mph being the main concern. Days 2-7 Hazards ---------------- * Tuesday - Lightning: Elevated risk - Severe thunderstorm: Limited risk - Excessive heat: Limited risk * Wednesday - Lightning: Limited risk * Thursday No hazards. * Friday - Lightning: Limited risk * Saturday - Lightning: Limited risk - Excessive heat: Limited risk * Sunday - Lightning: Limited risk - Excessive heat: Limited risk .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && For more details visit our webpage http://weather.gov/ddc/ehwo
Nearby
Flash Flood Watches in Kansas, 2018Every flash flood watch in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.